Arkansas, 2009Tornadoes and Flash Flooding in Arkansas, May 5 to 7, 2009
May 5 to 7, 2009 · NWS LZK · 60 events in 24 counties and zones
Unstable air, fronts meandering in the state, and areas of low pressure aloft contributed to severe weather, including a few tornadoes. At Arkansas Post (Arkansas County), the rain contributed to making it the wettest May ever recorded.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $7.3 million
- Crop damage
- None recorded
- Events
- 60
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unstable air, fronts meandering in the state, and areas of low pressure aloft contributed to severe weather, including a few tornadoes.
At Arkansas Post (Arkansas County), the rain contributed to making it the wettest May ever recorded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 4, 11:48 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, May 4, 11:48 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1248 AM CDT TUE MAY 5 2009
.AVIATION...
SCTD SHRA/TSRA WL CONT TO AFFECT PARTS OF SERN AR FOR A FEW MORE
HRS AS UPR LVL SHRTWV TRACKS EWD. AREAS OF FOG AND LOW CLOUDS WL
CONT TO DVLP THRU THE MRNG HRS...WITH MVFR/IFR CONDS PREVAILING.
A FEW LOCATIONS WL SEE LIFR CONDS TOWARD SUNRISE. CONDS WL IMPROVE
BY MID TO LATE MRNG...WITH VFR CONDS PREVAILING. NEXT UPR LVL SYS
WL BRING INCRSG CHCS OF CONVECTION LATE THIS AFTN AND EVENING. /44/
&&
.PREV DISCUSSION... /ISSUED 911 PM CDT MON MAY 4 2009/
UPDATE...
A SHORT WAVE CONTINUES TO MOVE ACROSS ARKANSAS THIS EVENING. SHOWERS
AND A FEW THUNDERSTORMS CONTINUE TO BE ASSOCIATED WITH THIS SYSTEM.
EXPECT THUNDERSTORMS TO DISSIPATE AFTER MIDNIGHT BUT SHOWERS WILL
CONTINUE. RAISED POPS ACROSS THE AREA. POPS WILL DECREASE WEST TO
EAST AFTER MIDNIGHT. PATCHY FOG IS STILL EXPECTED DURING THE EARLY
MORNING HOURS WITH LOW LEVEL MOISTURE IN PLACE WITH LIGHT WINDS.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 4, 5:45 PM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT MON MAY 4 2009
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
645 PM CDT MON MAY 4 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A WEAK WEATHER SYSTEM WILL MOVE ACROSS THE STATE THIS EVENING
BRINGING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NATURAL
STATE. NO SEVERE WEATHER AND ONLY LIGHT RAIN IS EXPECTED WITH THIS
SYSTEM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE FRONTAL SYSTEM THAT BROUGHT THE SEVERE WEATHER AND FLOODING
RAINS TO THE NATURAL STATE THIS PAST WEEKEND IS CURRENTLY LOCATED
OVER SOUTH CENTRAL LOUISIANA. THIS BOUNDARY IS EXPECTED TO LIFT
TOWARDS THE NORTH AS A WARM FRONT BY LATE TUESDAY.
MEANWHILE...LOW PRESSURE IS EXPECTED TO DEVELOP ON THIS BOUNDARY AND
TRACK ACROSS THE CENTRAL PART OF THE STATE BRINING PRECIPITATION
CHANCES BACK TO THE AREA LATE TUESDAY THROUGH WEDNESDAY AFTERNOON.
WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE...LOCALLY HEAVY RAIN WILL
BE POSSIBLE ONCE AGAIN.
SEVERAL INCHES OF RAIN WILL BE POSSIBLE ACROSS THE CENTRAL AND
SOUTHERN PARTS OF THE STATE. WITH THE GROUND REMAINING SATURATED
FROM PREVIOUS HEAVY RAINS...FLASH FLOODING CONCERNS REMAIN
HEIGHTENED ACROSS THE AREA
UNSETTLED WEATHER WILL CONTINUE THROUGH THE UPCOMING WEEK...AS THIS
FRONT WILL MEANDER AROUND THE STATE FOR SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
56
In the hours before
Special weather statement, May 4, 7:32 PM CST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
832 PM CDT MON MAY 4 2009
ARZ053>055-062-050200-
CLARK-DALLAS-GRANT-HOT SPRING-
832 PM CDT MON MAY 4 2009
...SIGNIFICANT WEATHER ALERT FOR CLARK...DALLAS...GRANT AND HOT
SPRING COUNTIES UNTIL 900 PM CDT...
AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEGRAY LAKE...MOVING EAST AT 40 MPH.
SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
AREAS THAT WILL BE AFFECTED INCLUDE CADDO VALLEY...FRIENDSHIP AND
LEOLA.
56
Event by event
22 thunderstorm wind, 20 flash flood, 15 hail, 2 tornado, 1 lightning. Local standard time, as filed.
Hail, Clark
- When
- May 5, 1:30 AM CST
- Where
- Clark County, Arkadelphia
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.120, -93.070
Thunderstorm Wind, Garland
- When
- May 5, 10:45 AM CST
- Where
- Garland County, 3.52 mi NW of Crystal Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 34.550, -93.380
Trees were down across the area.
Hail, Clark
- When
- May 5, 5:15 PM CST
- Where
- Clark County, 1 mi NE of Okolona
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.010, -93.318
Hail, Clark
- When
- May 5, 5:30 PM CST
- Where
- Clark County, Gurdon
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.920, -93.150
Hail, Scott
- When
- May 5, 8:55 PM CST
- Where
- Scott County, 5 mi E of Waldron
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.900, -93.992
Thunderstorm Wind, Yell
- When
- May 5, 8:55 PM CST
- Where
- Yell County, Plainview
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.980, -93.300
A tree was down in the area.
Hail, Yell
- When
- May 5, 9:30 PM CST
- Where
- Yell County, Ola
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.030, -93.220
Thunderstorm Wind, Hot Spring
- When
- May 5, 9:35 PM CST
- Where
- Hot Spring County, Donaldson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 34.230, -92.920
Trees were uprooted in the area.
Hail, Hot Spring
- When
- May 5, 9:50 PM CST
- Where
- Hot Spring County, Malvern
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.370, -92.800
Hail, Conway
- When
- May 5, 9:55 PM CST
- Where
- Conway County, Plumerville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.170, -92.650
Quarter sized hail was two inches deep on the ground.
Hail, Perry
- When
- May 5, 10:00 PM CST
- Where
- Perry County, Adona
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 35.030, -92.920
Hail, Dallas
- When
- May 5, 10:05 PM CST
- Where
- Dallas County, Sparkman
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.920, -92.850
Hail, Grant
- When
- May 5, 10:30 PM CST
- Where
- Grant County, Sheridan
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.300, -92.400
Golf ball sized hail fell at the Sheriff's Office.
Thunderstorm Wind, Faulkner
- When
- May 5, 10:30 PM CST
- Where
- Faulkner County, Pickles Gap to Greenbrier
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 35.130, -92.400
Power lines were blown down.
Hail, Jefferson
- When
- May 5, 10:45 PM CST
- Where
- Jefferson County, 8 mi S of Redfield
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.314, -92.180
Thunderstorm Wind, Garland
- When
- May 5, 10:45 PM CST
- Where
- Garland County, 10 mi NNE of Lake Ouachita East to 1.15 mi W of Pearcy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 34.754, -93.183
Trees and power lines were down across the area.
Thunderstorm Wind, Calhoun
- When
- May 5, 10:48 PM CST
- Where
- Calhoun County, 5.36 mi SSW of Harlow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.680, -92.610
Numerous large trees were down outside of Thornton along U.S. Highway 79.
Thunderstorm Wind, Garland
- When
- May 5, 10:55 PM CST
- Where
- Garland County, 1.15 mi WNW of Hot Springs Village to 2.4 mi NNE of Hot Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 34.679, -93.017
Trees and power lines were down across the area.
Thunderstorm Wind, Dallas
- When
- May 5, 11:00 PM CST
- Where
- Dallas County, Fordyce
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.820, -92.420
Large limbs were down in the area.
Thunderstorm Wind, Cleveland
- When
- May 5, 11:25 PM CST
- Where
- Cleveland County, Kingsland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.850, -92.300
Numerous trees were down in Kingsland along U.S. Highway 79.
Thunderstorm Wind, Jefferson
- When
- May 5, 11:25 PM CST
- Where
- Jefferson County, Altheimer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 34.320, -91.870
Thunderstorm Wind, Jefferson
- When
- May 5, 11:30 PM CST
- Where
- Jefferson County, Wabbaseka
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 34.350, -91.800
Hail, Garland
- When
- May 5, 11:50 PM CST
- Where
- Garland County, Hot Spgs
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.500, -93.050
Thunderstorm Wind, Pulaski
- When
- May 5, 11:55 PM CST
- Where
- Pulaski County, 4 mi W of Little Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 34.730, -92.350
A tree was down at the intersection of University Avenue and Berkshire Drive.
Flash Flood, Perry
- When
- May 6, 12:15 AM CST to 2:00 AM CST
- Where
- Perry County, 0.98 mi NE of Wye to 1.79 mi NE of Pleasant Grove
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 34.958, -92.626
Flooding occurred across the county.
Flash Flood, Conway
- When
- May 6, 12:15 AM CST to 3:00 AM CST
- Where
- Conway County, Menifee
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.150, -92.570
Mill Island Road in Plumerville, Bell Mountain Road in Menifee, Portland Road in Plumerville, Cherokee Road in Morrilton, and Willow Bend Road in Morrilton were closed due to flooding.
Tornado, Arkansas
- When
- May 6, 12:19 AM CST to 12:27 AM CST
- Where
- Arkansas County, 1.27 mi NW of Immanuel to 2.9 mi WNW of Crocketts Bluff
- Rating
- EF0
- Path length
- 4.39 mi
- Path width
- 25 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.413, -91.335
A weak tornado knocked down a few trees.
Flash Flood, Garland
- When
- May 6, 12:21 AM CST to 3:00 AM CST
- Where
- Garland County, 3.06 mi SE of May to 13.71 mi NNE of Whittington
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 34.371, -93.029
A car was washed away at a low water bridge on Arkansas Highway 298. A tributary washed over the road on Shady Grove Road. Traffic lanes on Highway 70 west of Hot Springs had to be closed due to water. Malvern Avenue had to be closed when a creek overflowed. Fresno Road and Lago Drive were washed away. Flooding occurred on Park Avenue, Central Avenue, and Bathhouse Row in Hot Springs. The Gulpha Creek Bridge in Hot Springs flooded, as well.
Flash Flood, Saline
- When
- May 6, 12:30 AM CST to 3:00 AM CST
- Where
- Saline County, 1.37 mi NE of Bland to 1.31 mi NE of Bland
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 34.694, -92.662
Davenport Street was closed due to flooding.
Thunderstorm Wind, Jefferson
- When
- May 6, 12:50 AM CST
- Where
- Jefferson County, 5 mi NW of White Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 34.321, -92.162
A tree was down on Arkansas Highway 104.
Hail, Hot Spring
- When
- May 6, 1:00 AM CST
- Where
- Hot Spring County, Malvern
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.370, -92.800
Flash Flood, Hot Spring
- When
- May 6, 1:00 AM CST to 3:00 AM CST
- Where
- Hot Spring County, Glen Rose to 1.73 mi ESE of Jones Mill
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.460, -92.730
Two families had to be evacuated due to high water in the Glen Rose area. U.S. Highway 270 was blocked because of water over the road near Magnet Cove.
Flash Flood, Saline
- When
- May 6, 1:00 AM CST to 3:00 AM CST
- Where
- Saline County, 0.6 mi SSW of Reform to 5.67 mi ESE of Nance
- Cause
- Heavy Rain
- Property damage
- $850,000
- Reported by
- Newspaper
- Coordinates
- 34.772, -92.835
Elliott Trail and Vance Road were closed due to flooding. Flooding occurred on Arkansas Highway 5 near Bryant. Numerous county roads and bridges suffered damage. About 20 homes were damaged. A few houses were damaged by flooding in Bryant and Shannon Hills.
Flash Flood, Pope
- When
- May 6, 1:00 AM CST to 3:00 AM CST
- Where
- Pope County, 0.81 mi WNW of Simpson to 1.79 mi NNW of North Dardanelle
- Cause
- Heavy Rain
- Property damage
- $185,000
- Reported by
- Newspaper
- Coordinates
- 35.603, -93.144
A number of county roads were damaged by flooding, especially around Treat and Crow Mountain. Mount Zion Road was closed due to flooding.
Thunderstorm Wind, Arkansas
- When
- May 6, 1:20 AM CST to 1:30 AM CST
- Where
- Arkansas County, Stuttgart
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $1.5 million
- Reported by
- Emergency Manager
- Coordinates
- 34.500, -91.550
Numerous large trees were down. Also, 30 to 40 homes were damaged by trees.
Hail, Clark
- When
- May 6, 1:33 AM CST
- Where
- Clark County, 1 mi N of Arkadelphia
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.135, -93.070
Thunderstorm Wind, Clark
- When
- May 6, 1:33 AM CST
- Where
- Clark County, Gurdon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 33.920, -93.150
A tree was down on Cherry Street.
Flash Flood, Monroe
- When
- May 6, 2:30 AM CST to 5:00 AM CST
- Where
- Monroe County, 1.49 mi NNW of Clarendon to 2.22 mi S of Jeffries
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.700, -91.310
Flooding occurred on Arkansas Highway 302.
Flash Flood, Monroe
- When
- May 6, 2:30 AM CST to 5:00 AM CST
- Where
- Monroe County, 0.62 mi ESE of Brinkley Meml Arpt to 2.07 mi SSE of Fargo
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.877, -91.160
West 3rd Street, Odom, Emmons, and East 1st Street were flooded. Lake Greenley Park was also flooded.
Flash Flood, Monroe
- When
- May 6, 2:30 AM CST to 5:00 AM CST
- Where
- Monroe County, 5 mi SE of Holly Grove to 2.08 mi SE of Holly Grove
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 34.549, -91.138
Houses were flooded along Arkansas Highway 146 roughly 5 miles southeast of Holly Grove.
Flash Flood, Clark
- When
- May 6, 3:00 AM CST to 6:00 AM CST
- Where
- Clark County, 1.03 mi NE of Caddo Vly to 2.05 mi ENE of Alpine
- Cause
- Heavy Rain
- Property damage
- $350,000
- Reported by
- Emergency Manager
- Coordinates
- 34.191, -93.058
There were 14 homes and 5 businesses with flood damage. The North Eighth Street Bridge was closed due to flooding. A number of county roads suffered flood damage.
Flash Flood, Lonoke
- When
- May 6, 3:30 AM CST to 5:00 AM CST
- Where
- Lonoke County, 1.73 mi S of Old Austin to 0.3 mi NE of Parnell
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 34.955, -91.970
Dogwood Lane was flooded and impassible.
Lightning, Dallas
- When
- May 6, 3:30 AM CST
- Where
- Dallas County, Sparkman
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 33.920, -92.850
Lightning struck a house, damaging electronic and electrical items in the residence.
Tornado, Drew
- When
- May 6, 3:52 AM CST to 3:56 AM CST
- Where
- Drew County, 0.63 mi N of Rose Hill to 2.01 mi E of Rose Hill
- Rating
- EF1
- Path length
- 2.11 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.679, -91.818
A tornado was embedded within a large bow echo (curving line of thunderstorms shaped like a backwards C). The tornado knocked down trees and power lines.
Thunderstorm Wind, Bradley
- When
- May 6, 3:55 AM CST
- Where
- Bradley County, 1 mi NW of Warren
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 33.630, -92.082
A roof was blown off a house.
Thunderstorm Wind, Drew
- When
- May 6, 4:00 AM CST
- Where
- Drew County, 4 mi N of Monticello
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.688, -91.800
Trees were down on Arkansas Highway 83 North.
Thunderstorm Wind, Bradley
- When
- May 6, 4:00 AM CST
- Where
- Bradley County, Warren
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 33.620, -92.070
Trees were down across Warren. One tree fell on a house. A tree limb fell on a police car, causing damage.
Thunderstorm Wind, Drew
- When
- May 6, 4:00 AM CST to 4:10 AM CST
- Where
- Drew County, 0.9 mi SE of Rock Spgs to 2.45 mi SSW of Deane
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 3 direct, 0 indirect
- Property damage
- $2.5 million
- Reported by
- Law Enforcement
- Coordinates
- 33.761, -91.908
Trees were down on houses, vehicles, and power lines. Approximately 30 homes were damaged and three people were injured by the falling trees. Much of the roof was removed from an exhibition building at the Drew County Fairgrounds.
Thunderstorm Wind, Drew
- When
- May 6, 4:05 AM CST
- Where
- Drew County, 5 mi ESE of Monticello
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.602, -91.720
Trees were down on Arkansas Highway 35 South.
Thunderstorm Wind, Drew
- When
- May 6, 4:10 AM CST
- Where
- Drew County, 5 mi E of Monticello
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -91.713
Trees were down on U.S. Highway 278 East.
Flash Flood, Grant
- When
- May 6, 6:00 AM CST to 10:00 AM CST
- Where
- Grant County, 0.64 mi SW of Tull to 1.05 mi WNW of Leola
- Cause
- Heavy Rain
- Property damage
- $600,000
- Reported by
- Emergency Manager
- Coordinates
- 34.444, -92.578
A number of county roads and state highways across the area were flooded. Several businesses in Sheridan and a skating rink outside of town suffered flood damage.
Flash Flood, Pike
- When
- May 6, 6:05 AM CST to 6:30 AM CST
- Where
- Pike County, 1.98 mi NNW of Antoine to 2.47 mi NW of Antoine
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 34.057, -93.430
Arkansas Highway 26 west of Antoine was flooded.
Flash Flood, Lincoln
- When
- May 6, 7:00 AM CST to 10:30 AM CST
- Where
- Lincoln County, 1.41 mi NW of Star City to 1.87 mi E of Palmyra
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.966, -91.865
Flooding occurred across the county.
Flash Flood, Dallas
- When
- May 6, 7:00 AM CST to 10:30 AM CST
- Where
- Dallas County, 2.96 mi SSW of Willow to 1.64 mi W of Ouachita
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 34.092, -92.773
Flooding occurred across the county.
Flash Flood, Bradley
- When
- May 6, 8:30 AM CST to 11:00 AM CST
- Where
- Bradley County, 2.55 mi E of Mc Kinney to 0.46 mi E of Cross Rds
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.633, -92.126
Street flooding occurred in Warren.
Flash Flood, Jefferson
- When
- May 6, 9:00 AM CST to 10:00 AM CST
- Where
- Jefferson County, 1.12 mi NNW of Sulphur Spgs to 1.16 mi ENE of Noble Lake
- Cause
- Heavy Rain
- Property damage
- $450,000
- Reported by
- Emergency Manager
- Coordinates
- 34.195, -92.138
Flooding occurred in the area. In Pine Bluff, eight homes on Hagan Drive as well as an apartment complex on 5th and S. Palm St. had damage due to flooding. Water also entered some homes in Wabbaseka and Altheimer.
Flash Flood, Ouachita
- When
- May 6, 10:00 AM CST to 11:00 AM CST
- Where
- Ouachita County, 3.89 mi E of Good Hope to 1.13 mi W of Liberty
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 33.624, -92.983
Arkansas Highway 7 and Ouachita roads 11, 76, 99 and 389 were closed due to flooding.
Thunderstorm Wind, Garland
- When
- May 6, 11:22 AM CST
- Where
- Garland County, Hot Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 34.500, -93.050
A tree was down on Hays Street in Hot Springs.
Hail, Arkansas
- When
- May 7, 3:45 PM CST
- Where
- Arkansas County, 1 mi NE of De Witt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.310, -91.318
Flash Flood, Arkansas
- When
- May 7, 4:35 PM CST to 5:00 PM CST
- Where
- Arkansas County, 1.6 mi N of One Horse Store to 2.02 mi S of One Horse Store
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.243, -91.499
Flooding occurred on Arkansas Highway 276.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, May 5 to 20, 200960 injured · $34 million · 2 events
- Tornadoes and Flash Flooding in North Carolina, May 5, 20091 injured · $1.9 million · EF2 · 21 events
- Tornadoes and Flash Flooding in Mississippi, May 5 to 6, 20092 injured · $2.1 million · EF1 · 66 events
- Heavy Rain in California, May 5, 20091 death · 1 injured · $50,000 · 1 event
- Tornado and Flash Flooding in Mississippi, May 5 to 6, 2009$640,000 · EF1 · 31 events
- Wildfire in Arizona, May 5 to 7, 20091 injured · $560,000 · 1 event
- Flooding in Kentucky, May 5 to 26, 2009$100,000 · 5 events
- Hail in Texas, May 5, 2009$40,000 · 4 in hail · 10 events
- Flash Flood and Flood in North Carolina, May 5, 2009$50,000 · 50 kt wind · 3 events
- Hail and Lightning Strike in South Carolina, May 5, 2009$50,000 · 1.75 in hail · 3 events
- Flash Flood and Damaging Wind in Florida, May 5, 2009$35,000 · 52 kt wind · 2 events
- Tornadoes in North Carolina, May 5, 2009$25,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 159556, 159572, 159557, 159558, 159559, 159575, 159560, 159585, 159561, 159562, 159563, 159564, 159565, 175981, 159566, 159591, 159593, 175946, 159586, 159592, 175978, 175977, 165561, 159582, 165308, 165547, 157862, 171894, 169320, 159589, 159567, 165686, 169321, 169351, 159583, 159568, 169338, 159548, 159550, 162980, and more.